MAUDE Adverse Event Report: SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX UNIPERC PERCUTANEOUS DILATION TRACHEOSTOMY; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)

SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX UNIPERC PERCUTANEOUS DILATION TRACHEOSTOMY; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Model Number 100/897/090
Medical Device Problem Codes Detachment of Device or Device Component (2907); Premature Separation (4045)
Health Effect - Clinical Code Decreased Respiratory Rate (2485)
Date of Event 09/09/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation of this complaint was done based on received photos.Photos are showing a shelf carton with the product label and the trach tube with a detached connector.The photos confirm the customer's complaint; however the condition of the sample cannot be further evaluated from the photos.The complaint history was checked and no trend of confirmed customer complaints was identified.The root cause could not be identified.A review of the device history records (dhr) shows there were no observations recorded during manufacture to suggest an issue of this nature would occur with this lot of products.
 
Event or Problem Description
It was reported that the end connector of the trach tube was found by staff to be detaching itself from the main body of the tube.The tube was changed on the unit.Additional information was received via customer response email (b)(6) 2022 stating the end of connector detached itself from main unit and the patient's body was warm to the touch.The situation was resolved by changing the tracheostomy tube to another one of the same size and type.

Brand Name
PORTEX UNIPERC PERCUTANEOUS DILATION TRACHEOSTOMY
Common Device Name
TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL INTERNATIONAL, LTD.
olomoucka 306
hranice 1, mesto 753 0 1
EZ  753 01
Manufacturer (Section G)
SMITHS MEDICAL INTERNATIONAL, LTD.
olomoucka 306
hranice 1, mesto 753 0 1
EZ   753 01
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key15574671
Report Number3012307300-2022-23176
Device Sequence Number14942292
Product Code BTO
UDI-Device Identifier15019315107214
UDI-Public15019315107214
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K083031
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/18/2026
Device Model Number100/897/090
Device Catalogue Number100/897/090CZ
Device Lot Number4110703
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/12/2022
Initial Report FDA Received Date10/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/12/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite